Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 2:43 AM CDT for 4 counties in Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 2:43 AM CDT (07:43 UTC)
- Expired
- Jun 10, 2018, 3:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:48 AM CDT | TSTM WND DMG | Metamora, IL | REPORT OF A TREE DOWN. TIME ESTIMATED BY RADAR. |
| Jun 10, 3:24 AM CDT | TSTM WND DMG | Lexington, IL | REPORT OF SMALL LIMBS AND LEAF DEBRIS AROUND COUNTY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WUUS53 KILX 100743
SVRILX
ILC113-123-179-203-100830-
/O.NEW.KILX.SV.W.0062.180610T0743Z-180610T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
243 AM CDT SUN JUN 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Marshall County in central Illinois...
Woodford County in central Illinois...
Tazewell County in central Illinois...
McLean County in central Illinois...
* Until 330 AM CDT
* At 243 AM CDT, severe thunderstorms were located along a line
extending from Bradford to Metamora to Glasford, moving southeast
at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bloomington, Pekin, Eureka, Lacon, Normal, East Peoria, Morton,
Washington, Creve Coeur, Metamora, Le Roy, Germantown Hills,
Heyworth, Marquette Heights, El Paso, Henry, Tremont, Minonk,
Roanoke and Lexington.
This includes the following highways...
Interstate 155 between mile markers 11 and 31.
Interstate 39 between mile markers 0 and 41.
Interstate 474 between mile markers 11 and 14.
Interstate 55 between mile markers 142 and 186.
Interstate 74 between mile markers 96 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
4075 8859 4062 8858 4061 8846 4028 8846
4028 8926 4032 8927 4032 8949 4050 8983
4051 8984 4055 8968 4080 8943 4090 8949
4097 8945 4098 8953 4114 8963 4115 8933
TIME...MOT...LOC 0743Z 302DEG 54KT 4120 8964 4078 8939 4058 8979
HAIL...<.75IN
WIND...60MPH
$$
Bak3 follow-up statements
598
WWUS53 KILX 100801
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
301 AM CDT SUN JUN 10 2018
ILC113-123-179-203-100830-
/O.CON.KILX.SV.W.0062.000000T0000Z-180610T0830Z/
Marshall-Woodford-Tazewell-McLean-
301 AM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR MARSHALL...WOODFORD...TAZEWELL AND MCLEAN COUNTIES...
At 301 AM CDT, severe thunderstorms were located along a line
extending from near Sparland to near Goodfield to near Green Valley,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bloomington, Pekin, Eureka, Lacon, Normal, East Peoria, Morton,
Washington, Creve Coeur, Metamora, Le Roy, Germantown Hills,
Heyworth, Marquette Heights, El Paso, Henry, Tremont, Minonk, Roanoke
and Lexington.
This includes the following highways...
Interstate 155 between mile markers 11 and 31.
Interstate 39 between mile markers 0 and 41.
Interstate 474 between mile markers 11 and 14.
Interstate 55 between mile markers 142 and 186.
Interstate 74 between mile markers 96 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
4075 8859 4062 8858 4061 8846 4028 8846
4028 8926 4032 8927 4032 8949 4050 8983
4051 8984 4055 8968 4080 8943 4090 8949
4097 8945 4098 8953 4114 8963 4115 8933
TIME...MOT...LOC 0801Z 302DEG 43KT 4107 8945 4064 8920 4045 8960
HAIL...<.75IN
WIND...60MPH
$$
Bak265
WWUS53 KILX 100813
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
313 AM CDT SUN JUN 10 2018
ILC123-100823-
/O.CAN.KILX.SV.W.0062.000000T0000Z-180610T0830Z/
Marshall-
313 AM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4092 8893 4075 8893 4075 8859 4062 8858
4061 8846 4028 8846 4028 8926 4032 8927
4032 8949 4051 8984 4055 8968 4080 8943
4090 8949 4092 8947
TIME...MOT...LOC 0813Z 299DEG 48KT 4092 8922 4055 8902 4036 8942
$$
ILC113-179-203-100830-
/O.CON.KILX.SV.W.0062.000000T0000Z-180610T0830Z/
Woodford-Tazewell-McLean-
313 AM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR WOODFORD...TAZEWELL AND MCLEAN COUNTIES...
At 313 AM CDT, severe thunderstorms were located along a line
extending from near Washburn to near Normal to near Hopedale, moving
southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bloomington, Pekin, Eureka, Normal, East Peoria, Morton, Washington,
Creve Coeur, Metamora, Le Roy, Germantown Hills, Heyworth, Marquette
Heights, El Paso, Tremont, Minonk, Roanoke, Lexington, Mackinaw and
Hudson.
This includes the following highways...
Interstate 155 between mile markers 11 and 31.
Interstate 39 between mile markers 0 and 28.
Interstate 474 between mile markers 11 and 14.
Interstate 55 between mile markers 142 and 186.
Interstate 74 between mile markers 96 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4092 8893 4075 8893 4075 8859 4062 8858
4061 8846 4028 8846 4028 8926 4032 8927
4032 8949 4051 8984 4055 8968 4080 8943
4090 8949 4092 8947
TIME...MOT...LOC 0813Z 299DEG 48KT 4092 8922 4055 8902 4036 8942
HAIL...<.75IN
WIND...60MPH
$$
Bak343
WWUS53 KILX 100831
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
331 AM CDT SUN JUN 10 2018
ILC113-179-203-100840-
/O.EXP.KILX.SV.W.0062.000000T0000Z-180610T0830Z/
Woodford-Tazewell-McLean-
331 AM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR WOODFORD...TAZEWELL AND MCLEAN
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of Tazewell and
Woodford Counties. Therefore the warning has been allowed to expire.
However gusty winds and heavy rain are still possible with these
thunderstorms.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern McLean County.
LAT...LON 4092 8893 4075 8893 4075 8859 4062 8858
4061 8846 4028 8846 4028 8926 4032 8927
4032 8949 4051 8984 4055 8968 4080 8943
4090 8949 4092 8947
TIME...MOT...LOC 0830Z 270DEG 54KT 4083 8903 4046 8884 4027 8924
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:04 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 10, 1:04 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 104 AM CDT Sun Jun 10 2018 .UPDATE... Issued at 939 PM CDT Sat Jun 9 2018 Updated short term to fine tune timing of potential precip after midnight. MCS to the NW slow to evolve into a more SE movement, and has been progressing more easterly so far. Better mid level lapse rates well out to the west, along the outflow near Des Moines. Previous model solutions have been very dominated by a southeastward progression by a strong cold pool dominance. So far, the storms are staying to the north along a weak boundary, invof a pocket of 40kts of 0-6km shear. Not particularly sold on any of the models at this point, and concerned with the line filling in to the NW of DVN. Evolution of storms in the next hour likely to show a better idea of whether it can gain strength with a SErn surge. && .SHORT TERM...(This evening through Sunday) ISSUED AT 315 PM CDT Sat Jun 9 2018 A complex forecast scenario is in store for central and southeast IL the next 24 hours due to various convective boundaries as well as opportunities for additional storms and models that can't get a grasp on the conditions. A very strong outflow, from an MCS that dove south into central IL this morning and was reinforced by additional convection from west central IL, has push completely through southeast IL. These storms are expected to exit central and southeast IL by 22-23z (5-6 pm CDT), leaving a cooler and rather stable airmass in their wake. Original thinking was for storms to move into the forecast area this evening. However, current observations and satellite/radar trends point to backing off on this until later. Scattered showers and t-storms could start to pop-up later this evening. With low level moisture transport fairly weak early tonight, the best potential for more widespread convection looks to be with the remnants of activity in north & northeast IA well after midnight. Similar to this morning, the storm propagation vectors spread the storms to the SE across the forecast area Sunday morning. The presence of low level boundaries to interact with periodic mid level shortwave trofs dropping from the WNW will focus additional convection in central IL Sunday afternoon and evening. .LONG TERM...(Sunday night through Saturday) ISSUED AT 241 PM CDT Sat Jun 9 2018 Sunday night into Monday morning, more of the same can be expected with scattered convection. However, much of the forecast area is expected to have partly sunny, very warm and humid conditions on Monday as a strong upper trough from the Pacific NW pushes the weakening upper ridge over our area. This will also set the stage for a cold front to push toward central IL Tuesday morning. Showers and thunderstorms are expected along and ahead of the front Monday night, and into eastern IL Tuesday. A less humid and more seasonal airmass is expected for midweek across the forecast area as high pressure settles across north central IL. This will be short lived however as a fast westerly upper flow will bring an upper impulse toward the Midwest Thursday, giving us another chance for showers/t-storms. The longer range models show some significant differences for late next week into the weekend regarding the upper level pattern. The GFS is much farther west with a digging upper level trough from Hudson Bay, keeping the Midwest cooler and wetter. The European and Canadian models keep the trough farther east, which allows for more upper level ridging - which translates to warmer temperatures and more spotty, isolated convection. For now, will side with the European/Canadian solution since it doesn't seem likely that an upper low/trough from Hudson Bay would dig that far south this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1259 AM CDT Sun Jun 10 2018 An MCV over northwest IL had a tail of thunderstorms extending sse to east of BMI. This band of convection should mostly miss the central IL airports with CMI being the next closest during next hour or so, but mostly passing north of CMI. The larger band of thunderstorms along I-80 in nw IL/Quad Cities is forecast to track ESE and could clip PIA and BMI after 10-11Z and possibly as far south as I-72 by 12-14Z. A lull in convection expected again from late morning through mid afternoon, then return chances of thunderstorms late afternoon into mid evening as airmass destabilizes during afternoon heating, starting from 21-23Z and lasting til 02-04Z. Brief MVFR conditions possible if thunderstorms occur. South winds 7-12 kts overnight to become sw at 10-15 kts during day Sunday and then variable around 6 kts after sunset Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Miller LONG TERM...Miller AVIATION...07
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Sat Jun 9 2018 ILZ027>031-036>038-040>042-047>051-101100- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 310 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe storms are expected this evening and into tonight across central Illinois west and northwest of I-55. Damaging winds and hail will be the primary threat. However, a brief tornado is possible northwest of the Illinois river early this evening. Frequent lightning and torrential rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible between 4 and 10 pm. ILZ043>046-052>057-061>063-066>068-071>073-101100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt- Richland-Shelby-Vermilion- 310 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong thunderstorms will be possible through tonight. Although organized severe weather is not anticipated, the stronger storms will be capable of producing gusty winds, hail, frequent lightning and torrential rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A typical summer-time pattern is expected over the region into early next week with daily chances for thunderstorms through Tuesday. There is a marginal risk for strong to locally severe thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark | 39 min |
| Jun 10, 3:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| Jun 10, 4:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 10, 9:11 AM CDT | Special Weather Statement | ILX | Logan | 49 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 27 min |
| Jun 10, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 48 min |
| Jun 10, 1:16 PM CDT | Tornado Warning | ILX | McLean | 29 min |
| Jun 10, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 38 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 38 min |
| Jun 10, 1:56 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 34 min |
| Jun 10, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 38 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 48 min |
| Jun 10, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 45 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 37 min |
| Jun 10, 2:38 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 52 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 45 min |
| Jun 10, 3:13 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 54 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 38 min |
| Jun 10, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Jun 10, 6:18 PM CDT | Special Weather Statement | ILX | Christian | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.